Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 16, NWS Cleveland, OH

February 5, 2017

NWS Cleveland, OH issued this small craft advisory at Feb 5, 2017, 4:00 AM EST. It took effect at Feb 5, 2017, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 4:00 AM EST (09:00 UTC)
In effect from
Feb 5, 2017, 10:00 AM EST
Expired
Feb 5, 2017, 10:00 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

761 
WHUS71 KCLE 050900
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST SUN FEB 5 2017

LEZ147>149-051700-
/O.NEW.KCLE.SC.Y.0016.170205T1500Z-170206T0300Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
400 AM EST SUN FEB 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING.

* WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
218 
WHUS71 KCLE 051523
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1023 AM EST SUN FEB 5 2017

LEZ147>149-052330-
/O.CON.KCLE.SC.Y.0016.000000T0000Z-170206T0300Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1023 AM EST SUN FEB 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
625 
WHUS71 KCLE 052036
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EST SUN FEB 5 2017

LEZ147>149-060300-
/O.CON.KCLE.SC.Y.0016.000000T0000Z-170206T0300Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
336 PM EST SUN FEB 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 3:20 AM EST, 40 minutes earlier.

Area forecast discussion, Feb 5, 3:20 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
320 AM EST Sun Feb 5 2017

.SYNOPSIS...
low pressure will move from the northern Great Lakes to Quebec
today. A trailing cold front will move across the area from the
northwest this afternoon and stall to our south. Weak high
pressure will briefly build across the area tonight. Low
pressure will move into the central plains forcing the cold
front to our south back through the area as a warm front Monday
evening. Tuesday low pressure will move from the central plains
to the Great Lakes.

&&

.NEAR TERM /THROUGH TODAY/...
Stratus deck from 4 to 5kft across the region early this
morning. Satellite shows the back edge remaining fairly
consistent moving east across Indiana with clear skies to the
west. This back edge times into the KTOL/KFDY areas around
12-13z and if it holds together, KCLE by 15-16z. A complication
however is that to the northwest clouds associated more with the
approaching cold front are slowly building south, now into
northern IL and southern Lake MI. For today will continue with
clouds through 12z and then decrease from the west through the
morning. At this time will hold onto clouds across the snowbelt
counties. Radar currently shows snow showers across lower mi
drifting east. These may impact NERN OH and NWRN PA. High
resolution guidance also shows this morning into the region. For
now will keep pops in the chance category. Winds will be off the
lake post cold front but 850mb temps really not low enough for
the lake to contribute much energy until late in the day and
still impact will be marginal. Temps upper 30s to lower 40s.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Tonight the cold front will be stalled across southern Ohio and
weak high pressure will be across the area. Could still see a
fer snow showers northeast as 850mb temps drop to -10c but thats
about at the base of the rather strong inversion and the airmass
will be drying so again not expecting much snow. Monday morning
warm advection will already be occurring at 12z ahead of
developing low pressure in the central plains. Flow at 850mb
into the region will have its origins from the glfmx so deep
moisture will be approaching from the south Monday night. May
need a small pop southwest late afternoon Monday but Monday
night will boost to categorical across the area. Tuesday will
continue with categorical pops as the low moves from near
Chicago to the central lakes. A warm front will push north
through the area. The front will likely get hung up on the
lakeshore but the NAM12 does take it north of the lake in the
afternoon. Interestingly during the day li's go negative in the
warm sector and model CAPES get to 500 j/kg so will have thunder
in for most. Tuesday night a strong cold front moves through
changing any rain to snow from the west after midnight. Cold
advection not as fast as last nights run but by Wednesday
evening 850mb temps are -12 to -14C over the lake so would
expect some lake effect snow to develop. The airmass however
will be drying and high pressure will be building so again not
ideal at this point.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
High pressure will build east across the region Thursday, bringing
an end to any lingering lake effect snow showers across NW PA. This
will keep dry conditions around the region through the day on
Friday. Temperatures will start out below normal on Thursday, with
return flow/WAA bringing temps back to near or slightly above normal
Friday.

Temperatures will continue to warm into Saturday with WAA ramping
up, as a low pressure system track along the northern Plains into
the Great Lakes. This low will sink a cold front south into the
region sometime Saturday afternoon/night. For now, kept pops in the
chance range as models paint different scenarios for precip
chances.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
Several weak short waves aloft will cross the lower Great Lakes
Sunday, the strongest in the morning. Very little moisture in
the lower layers so it will take a while for the clouds to
thicken and lower early this morning. Not a lot of confidence
on the timing or height of the lower cloud layer as it develops
early this morning. Best guess is that some MVFR ceilings could
show up across northeast OH and northwest PA this morning
although ceilings may develop as VFR (030-040). The best chance
of any precipitation would be farther north but a little snow
will likely occur at KERI this morning. Winds will become gusty
to 20-25 knots from the southwest and then west during the day
Sunday. Ceilings will begin to rise and drier air should
spread in from the southwest Sunday afternoon/evening and all
sites should get back to VFR conditions.

OUTLOOK...Non-VFR most of Monday night through Wednesday.

&&

.MARINE...
Low pressure tracking east across the northern Great Lakes today
will pull a cold front across Lake Erie this afternoon. Southwest
winds will increase this morning into the afternoon ahead of the
front, mainly in the 15-25 knot range, especially across the eastern
half of the lake. Have issued a small craft advisory from this
morning through this evening from Willowick eastward. Winds will
decrease tonight as flow veers northwest behind the front. Winds
will generally be less than 10 knots Sunday night through Monday
night as high pressure builds east across the Great Lakes. Southwest
flow will increase Tuesday as a deepening low pressure system tracks
northeast through the lakes, veering westerly behind an associated
cold front Wednesday. Some gales are possible Wednesday with strong
cold air advection.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Greenawalt
AVIATION...Kosarik
MARINE...Greenawalt
Hazardous weather outlook, Feb 4, 6:09 AM EST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
609 AM EST SAT FEB 4 2017

OHZ003-006>011-017>023-027>033-036>038-047-051115-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
609 AM EST SAT FEB 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DEEP LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TUESDAY
NIGHT INTO EARLY WEDNESDAY DRAGGING A STRONG COLD FRONT THROUGH THE
AREA. THIS COLD FRONT WILL BRING WINDY CONDITIONS TO MUCH OF THE
REGION WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-089-PAZ001>003-051115-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
609 AM EST SAT FEB 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN MAY MIX WITH A PERIOD OF FREEZING RAIN MONDAY NIGHT.

DEEP LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TUESDAY
NIGHT INTO EARLY WEDNESDAY DRAGGING A STRONG COLD FRONT THROUGH THE
AREA. THIS COLD FRONT WILL BRING WINDY CONDITIONS WEDNESDAY AS WELL
AS THE POTENTIAL FOR LAKE EFFECT SNOWS WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-051115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
609 AM EST SAT FEB 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEST TO SOUTHWEST WINDS WILL APPROACH GALE FORCE ON WEDNESDAY
BEHIND A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.